Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 4, NWS Corpus Christi, TX

March 4, 2020Duval County, Webb County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 4, 2020, 3:10 AM CST for Duval County, Webb County, Texas. It took effect at Mar 4, 2020, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2020, 3:10 AM CST (09:10 UTC)
In effect from
Mar 4, 2020, 9:00 AM CST
Expired
Mar 4, 2020, 2:37 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS74 KCRP 040910
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
310 AM CST Wed Mar 4 2020

TXZ239-240-042200-
/O.NEW.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/
Webb-Duval-
Including the cities of Aguilares, Columbia Bridge, Laredo, 
Orvil, Freer, Benavides, and San Diego
310 AM CST Wed Mar 4 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph 
  expected.

* WHERE...Webb and Duval Counties.

* WHEN...From 9 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
158 
WWUS74 KCRP 040927
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
327 AM CST Wed Mar 4 2020

TXZ232>234-242>247-342>347-442-443-447-041500-
/O.NEW.KCRP.FG.Y.0010.200304T0927Z-200304T1500Z/
Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands-
Nueces Islands-Calhoun Islands-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, 
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
327 AM CST Wed Mar 4 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Coastal Bend and Victoria Crossroads of south Texas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ239-240-041600-
/O.CON.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/
Webb-Duval-
Including the cities of Aguilares, Columbia Bridge, Laredo, 
Orvil, Freer, Benavides, and San Diego
327 AM CST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph 
  expected.

* WHERE...Webb and Duval Counties.

* WHEN...From 9 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TMT
373 
WWUS74 KCRP 041107
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
507 AM CST Wed Mar 4 2020

TXZ231-241-041500-
/O.EXA.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/
Live Oak-Jim Wells-
Including the cities of George West, Three Rivers, Alice, 
and Orange Grove
507 AM CST Wed Mar 4 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Live Oak and Jim Wells Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ232>234-242>247-342>347-442-443-447-041500-
/O.CON.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/
Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands-
Nueces Islands-Calhoun Islands-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, 
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
507 AM CST Wed Mar 4 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Coastal Bend and Victoria Crossroads of south Texas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ239-240-041500-
/O.CON.KCRP.WI.Y.0004.200304T1500Z-200304T2200Z/
Webb-Duval-
Including the cities of Aguilares, Columbia Bridge, Laredo, 
Orvil, Freer, Benavides, and San Diego
507 AM CST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph 
  expected.

* WHERE...Webb and Duval Counties.

* WHEN...From 9 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TMT
464 
WWUS74 KCRP 041524
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
924 AM CST Wed Mar 4 2020

TXZ231>234-241>247-342>347-442-443-447-041630-
/O.EXP.KCRP.FG.Y.0010.000000T0000Z-200304T1500Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
924 AM CST Wed Mar 4 2020

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities are quickly lifting with the passage of the front.
Therefore the dense fog advisory has been allowed to expire.
Locations along the coast may continue to see low visibilities
briefly for the next 30 minutes until the front passes through.

$$

TXZ239-240-042200-
/O.CON.KCRP.WI.Y.0004.000000T0000Z-200304T2200Z/
Webb-Duval-
Including the cities of Aguilares, Columbia Bridge, Laredo, 
Orvil, Freer, Benavides, and San Diego
924 AM CST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts over 40 mph 
  expected.

* WHERE...Webb and Duval Counties.

* WHEN...From 9 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
716 
WWUS74 KCRP 042037
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
237 PM CST Wed Mar 4 2020

TXZ239-240-042145-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-200304T2200Z/
Webb-Duval-
Including the cities of Aguilares, Columbia Bridge, Laredo, 
Orvil, Freer, Benavides, and San Diego
237 PM CST Wed Mar 4 2020

...WIND ADVISORY IS CANCELLED...

Gusty northwest winds will continue across the Brush Country this
afternoon but should remain below Wind Advisory Criteria.
Therefore the Wind Advisory has been cancelled for the Brush
Country.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:33 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 3, 11:33 PM CST, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1133 PM CST Tue Mar 3 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...

Fog is expected overnight across the Coastal Bend with the
possibility of some patchy fog developing inland with some sites
dropping to IFR and LIFR conditions. Any fog that develops should
clear by 15Z or 16Z Wednesday morning. A cold front will move
across the area starting at about 12Z Wednesday morning and reach
the coast by 18Z. With the passage of the front a line of showers
might be possible along the front with winds increasing behind
the front with gust up to 30 knots possible.

&&

.PREV DISCUSSION... /Issued 600 PM CST Tue Mar 3 2020/

DISCUSSION...

00Z aviation discussion follows.

AVIATION...

MVFR conditions will continue across the area before the arrival
of the cold front impacting the area starting around 12Z. Some fog
is possible overnight across the Coastal Bend with the
possibility of patchy fog across inland locations clearing at
about 15Z. Thus, went with tempos to show possible IFR and LIFR
conditions across some sites. A narrow line of showers might be
possible along the front with winds increasing behind the front
with gust up to 30 knots possible.

PREV DISCUSSION... /Issued 330 PM CST Tue Mar 3 2020/

SHORT TERM (Tonight through Wednesday night)...

Satellite showed a slow-moving upper low about 250 miles southwest
of El Paso with a broad subtropical jet in its advance, but
despite this decent pattern there remains a formidable EML over
all of South TX. As the upper low lifts over far West TX tonight,
southeasterly flow will weak height falls and mid-level cooling
will overspread the region. This low's pacific cold front should
enter Webb County after midnight at which point model soundings
show a narrow window of MLCAPE around 500 J/kg with weakening
CINH. All recent CAMs are in good agreement in showing the thrust
of stronger instability and ascent well north of the western
Brush Country where strong and severe modes are most probable, but
our region should remain capped with only some lucky showers
along the front. Otherwise, light showers and/or drizzle are more
likely tonight along the Coastal Bend as fog and stratus return
with some dense fog at times.

Once the front enters the waters by late morning, much drier
westerly trajectories arrive on very breezy to windy west winds.
Models favor the strongest winds from the Rio Grande Plains
into the Valley underneath a 35 knot wind max around 925 mb, but
wind gusts elsewhere could easily touch these values at times.
Will likely need a Wind Advisory, but confidence in the coverage
is low at this time so later shifts can revisit this with newer
data. Lastly, no cooling of significance behind the front combined
with stronger winds and low humidities will breed critical
wildfire conditions over all but the coastal areas north to the
the Crossroads. Winds should slowly decline Wed night and turn
northerly behind a Canadian cold front followed by much cooler
lows in the 40s and 50s.

LONG TERM (Thursday through Tuesday)...

Winds will gradually diminish Thursday as high pressure builds in
across South Texas. Pleasant conditions are expected Thursday and
Friday with mild temperatures in the 70s with low relative humidity
values in the afternoon. Moisture and low level clouds will
gradually return over the weekend as onshore flow redevelops by
Friday night. As a weak coastal trough develops across southern
Texas Sunday and Monday, continued to show slight chances for rain
early next week as warm moist air advects northward. Models hint at
the weak trough to then lift north along the coast as a weak front
moves across northern and central Texas.

MARINE...

Although dense fog has dissipated in coverage this afternoon, will
keep the Marine Dense Fog Advisory intact through 9 AM Wednesday
as fog models show high probabilities of dense fog expanding
in the coming hours along the nearshore waters and bays. Else,
weak to moderate onshore flow will maintain dense sea fog at times
through the night for much of the bays and nearshore waters. Some
light showers are expected tonight through Wednesday morning
before a cold front sweeps offshore around noon ahead of moderate
offshore winds. This flow will become strong over the Gulf waters
Wednesday night with Small Craft Advisory conditions likely. Small
Craft Advisory conditions are expected to continue through Thursday
morning. Winds and seas will diminish Thursday afternoon as high
pressure settles into South Texas. The winds will gradually become
onshore Friday night and Saturday as high pressure moves east of
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    67  82  50  73  51  /  20  20   0   0   0
Victoria          66  80  49  71  48  /  20  30   0   0   0
Laredo            62  80  49  74  50  /  10  10   0   0   0
Alice             67  82  47  74  48  /  20  20   0   0   0
Rockport          66  79  53  71  53  /  20  20   0   0   0
Cotulla           61  78  47  75  48  /  20  20   0   0   0
Kingsville        67  84  47  74  49  /  20  20   0   0   0
Navy Corpus       66  79  54  70  55  /  20  20   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon to 7 PM CST Wednesday For the
     following zones: Bee...Duval...Inland Kleberg...Inland
     Nueces...Inland San Patricio...Jim Wells...La Salle...Live
     Oak...McMullen...Webb.

GM...Dense Fog Advisory until 9 AM CST Wednesday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM.

&&

JCP/84...AVIATION
Hazardous weather outlook, Mar 3, 3:43 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
343 PM CST Tue Mar 3 2020

TXZ229>234-239>247-342>347-442-443-447-042145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
343 PM CST Tue Mar 3 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible tonight over the northern
Brush Country.

Dense fog is possible tonight along the Coastal Bend and Victoria
Crossroads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are expected Wednesday afternoon
through Wednesday evening from the Brush Country and southern
Coastal Bend. A Red Flag Warning is in effect for these areas
Wednesday from noon until 7 PM.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-042145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
343 PM CST Tue Mar 3 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Dense fog will affect the bays and nearshore waters tonight
through Wednesday morning. A Dense Fog Advisory is in effect
until 9 AM Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions are likely Wednesday night
through Thursday morning.

In the hours before

Special weather statement, Mar 3, 9:40 PM CST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
940 PM CST Tue Mar 3 2020

TXZ245-342>347-442-443-447-040700-
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi,
Flour Bluff, Portland, Ingleside, Bayside, Austwell,
Magnolia Beach, and Port Lavaca
940 PM CST Tue Mar 3 2020

...AREAS OF FOG THIS DEVELOPING THIS EVENING...

Areas of fog is developing across the Coastal Bend this evening.
Expect visibilities generally 1 to 2 miles with a few locations
seeing visibilities less than 1 mile at times.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:27 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more6 hr
Mar 4, 8:33 AM CSTSpecial Weather StatementCRPAransas, Kleberg, Nueces, San Patricio57 min
Mar 4, 8:41 AM CSTSpecial Marine WarningCRP94 min
Mar 4, 2:40 PM CSTSmall Craft AdvisoryCRP21 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.